Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 18, 2010, 1:01 PM CDT for 11 counties in Tennessee. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2010, 1:01 PM CDT (18:01 UTC)
- Expired
- Aug 18, 2010, 8:37 PM CDT
- In force
- 8 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, TN, Giles County, TN, Hickman County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN, Perry County, TN, Wayne County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 127 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 2:00 PM CDT | FLOOD | 2 Se Hohenwald, TN | CAR STUCK IN FLOOD WATERS ON GRINDERS CREEK ROAD NEAR HIGHWAY 20. |
| Aug 18, 4:18 PM CDT | FLASH FLOOD | 15 S Waverly, TN | HWY 13 IN SOUTHERN HUMPHREYS COUNTY FLOODED AND IMPASSABLE. |
| Aug 18, 5:00 PM CDT | FLASH FLOOD | 5 W Waynesboro, TN | NUMEROUS COUNTY ROADS CLOSED COUNTY WIDE. A TOTAL OF 7 ROADS ARE IMPASSABLE AND 2 ROADS ARE WASHED OUT. |
| Aug 18, 5:05 PM CDT | FLASH FLOOD | 12 Ese Waynesboro, TN | PUBLIC REPORTED EXTENSIVE FLOODING ON FLAT GAP CREEK ROAD WITH ONE HOUSE HAVING A FOOT OF WATER IN THE HOUSE. |
| Aug 18, 5:30 PM CDT | FLASH FLOOD | Waynesboro, TN | S.O. STATES THAT SEVERAL ROADS IN THE COUNTY ARE FLOODED WITH A FEW THAT ARE IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 197 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
240
WGUS54 KOHX 181801
FFWOHX
TNC005-055-081-085-099-101-117-119-135-181-187-190600-
/O.NEW.KOHX.FF.W.0035.100818T1801Z-100819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
101 PM CDT WED AUG 18 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
GILES COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF PULASKI...
HICKMAN COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CENTERVILLE...
SOUTHERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
LAWRENCE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LAWRENCEBURG...
LEWIS COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF HOHENWALD...
MARSHALL COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LEWISBURG...
MAURY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF COLUMBIA...
PERRY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LINDEN...
WAYNE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF WAYNESBORO...
SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 100 AM CDT THURSDAY
* AT 1253 PM CDT...INTENSE RAINFALL OVER THE WARNED AREA WAS CAPABLE
OF PRODUCING FLASH FLOODING THIS AFTERNOON. RAINFALL AMOUNTS OF 1 TO
3 INCHES HAVE ALREADY FALLEN OVER A PORTION OF THE WARNED AREA...AND
THUNDERSTORMS WERE PRODUCING RAINFALL RATES IN EXCESS OF 3 INCHES
PER HOUR. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCAL
AMOUNTS IN EXCESS OF 4 INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3501 8799 3530 8799 3539 8803 3541 8797
3545 8805 3551 8797 3561 8803 3573 8803
3581 8798 3581 8802 3585 8803 3584 8821
3595 8822 3597 8720 3585 8722 3571 8667
3531 8667 3527 8673 3526 8681 3500 8683
$$
LAROSA2 follow-up statements
799
WGUS74 KOHX 182206
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT WED AUG 18 2010
TNC005-055-081-085-099-101-117-119-135-181-187-190600-
/O.CON.KOHX.FF.W.0035.000000T0000Z-100819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAURY TN-HICKMAN TN-PERRY TN-WILLIAMSON TN-MARSHALL TN-LEWIS TN-
WAYNE TN-LAWRENCE TN-GILES TN-BENTON TN-HUMPHREYS TN-
506 PM CDT WED AUG 18 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY
FOR SOUTHERN HUMPHREYS...SOUTHERN BENTON...GILES...LAWRENCE...
WAYNE...LEWIS...MARSHALL...SOUTHEASTERN WILLIAMSON...PERRY...HICKMAN
AND MAURY COUNTIES...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINFALL OVER THE WARNED AREA. IN THE PAST 3 HOURS...
THE HARDEST HIT AREAS ARE...WESTERN WAYNES COUNTY WITH 4 TO 6 INCHES
OF RAIN...SOUTHERN HUMPHREYS...SOUTHWESTERN HICKMAN AND LEWIS COUNTY
WITH 3 TO 4 INCHES RAINFALL. IN WESTERN WAYNE COUNTY...WEATHERFORD
CREEK...INDIAN CREEK AND MORGAN CREEK HAVE GOTTEN THE MOST RAINFALL
WITH HOURLY RATES APPROACHING 4 INCHES PER HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING
HILL...LINDEN...COLUMBIA AND CENTERVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3501 8799 3530 8799 3539 8803 3541 8797
3545 8805 3551 8797 3561 8803 3573 8803
3581 8798 3581 8802 3585 8803 3584 8821
3595 8822 3597 8720 3585 8722 3571 8667
3531 8667 3527 8673 3526 8681 3500 8683
$$
JLM539
WGUS74 KOHX 190137
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
837 PM CDT WED AUG 18 2010
TNC005-055-081-085-099-101-117-119-135-181-187-190146-
/O.CAN.KOHX.FF.W.0035.000000T0000Z-100819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAURY TN-HICKMAN TN-PERRY TN-WILLIAMSON TN-MARSHALL TN-LEWIS TN-
WAYNE TN-LAWRENCE TN-GILES TN-BENTON TN-HUMPHREYS TN-
837 PM CDT WED AUG 18 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN
HUMPHREYS...SOUTHERN BENTON...GILES...LAWRENCE...WAYNE...LEWIS...
MARSHALL...SOUTHEASTERN WILLIAMSON...PERRY...HICKMAN AND MAURY
COUNTIES...
RAINFALL HAS DIMINISHED SIGNIFICANTLY. LAW ENFORCEMENT REPORTS THAT
WATERS LEVELS ARE RECEEDING.
LAT...LON 3501 8799 3530 8799 3539 8803 3541 8797
3545 8805 3551 8797 3561 8803 3573 8803
3581 8798 3581 8802 3585 8803 3584 8821
3595 8822 3597 8720 3585 8722 3571 8667
3531 8667 3527 8673 3526 8681 3500 8683
$$
JLMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 12:41 PM CDT, 20 minutes earlier.
Area forecast discussion, Aug 18, 12:41 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1241 PM CDT WED AUG 18 2010 .AVIATION... SHRA WITH SOME EMBEDDED TSRA WILL REDEVELOP OVER MIDDLE TENNESSEE THIS AFTERNOON. TAF SITES CURRENTLY REPORTING VFR/MVFR CIGS WITH SOME VIS REDUCTION AS SHOWERS MOVE THROUGH. EXPECT LOWER CIGS AND VIS BY THIS EVENING...WITH SOME POSSIBILITY OF IFR/LIFR CONDITIONS AFTER MIDNIGHT AND TOWARDS DAYBREAK. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR TNZ005>011- 022>034-056>060-062>066-093>095. && LAROSA
Hazardous weather outlook, Aug 18, 7:59 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 759 AM CDT WED AUG 18 2010 TNZ005>011-022>034-056>060-062>066-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-WAYNE- LAWRENCE-GILES- 759 AM CDT WED AUG 18 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LARGE AMOUNTS OF RAIN HAVE FALLEN ACROSS PARTS OF MIDDLE TN. AN ADDITIONAL TWO TO FOUR INCHES OF RAIN IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS. THIS WILL LEAD TO STANDING WATER ON ROADWAYS AS WELL AS FLOODING. ISOLATED STRONG THUNDERSTORMS MAY ALSO DEVELOP THIS AFTERNOON. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ061-075-077>080-191030- MARSHALL-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- 759 AM CDT WED AUG 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAIN EXPECTED MAY LEAD TO STANDING WATER ON ROADWAYS AS WELL AS MINOR FLOODING. ISOLATED STRONG STORMS MAY DEVELOP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 07
In the hours before
Local storm report, Aug 18, 7:26 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
726 AM CDT WED AUG 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLOOD 5 NW COOKEVILLE 36.21N 85.57W
08/18/2010 PUTNAM TN PUBLIC
PIPPEN ROAD IS UNDER 3 TO 4 INCHES OF WATER.
&&
BWHITEHDLocal storm report, Aug 18, 7:52 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
752 AM CDT WED AUG 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM FLASH FLOOD LIVINGSTON 36.39N 85.33W
08/18/2010 OVERTON TN LAW ENFORCEMENT
SEVERAL ROAD CLOSURES ACROSS THE COUNTY DUE TO FLOODING.
&&
21Local storm report, Aug 18, 11:55 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1155 AM CDT WED AUG 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLOOD 10 NE CARTHAGE 36.36N 85.82W
08/18/2010 JACKSON TN PUBLIC
DEFEATED CREEK ROSE OVER ITS BANKS. PORTIONS OF HIGHWAY
85 WERE COVERED IN APPROXIMATELY 8 INCHES OF WATER. THE
GLADDICE FIRE DEPARTMENT BUILDING LOOKED TO BE FLOODED.
0722 AM FLOOD 10 SSW LIVINGSTON 36.26N 85.40W
08/18/2010 OVERTON TN LAW ENFORCEMENT
A HOUSE EXPERIENCED FLOODING ON TOMMY DODSON HIGHWAY.
0722 AM FLOOD 8 NNE COOKEVILLE 36.26N 85.45W
08/18/2010 PUTNAM TN LAW ENFORCEMENT
RICKMAN ROAD NEAR THE SPRING CREEK ROAD AREA WAS REPORTED
TO BE FLOODED.
&&
BWHITEHDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:22 AM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Smith, Trousdale | 3 hr |
| Aug 18, 7:08 AM CDT | Areal Flood Warning | OHX | Cannon, Clay, DeKalb, Fentress, Jackson, Macon and 7 more | 4 hr |
| Aug 18, 7:39 AM CDT | Flash Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 14 hr |
| Aug 18, 9:19 AM CDT | Flash Flood Warning | OHX | Clay, Fentress, Overton, Pickett, Putnam | 3 hr |
| Aug 18, 1:08 PM CDT | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Grundy and 8 more | 9 hr |
| Aug 18, 1:12 PM CDT | Flash Flood Warning | OHX | Clay, Cumberland, Fentress, Jackson, Macon, Overton and 4 more | 12 hr |
| Aug 18, 1:18 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Smith and 4 more | 8 hr |
| Aug 18, 1:30 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Smith and 4 more | 7 hr |
| Aug 18, 3:40 PM CDT | Areal Flood Advisory | OHX | Benton, Cheatham, Dickson, Hickman, Houston, Humphreys and 3 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.